Cycle 3 – Day 1: Always something new

Today I’m back at St. Boniface Hospital for the start of Cycle 3 and the now familiar pills, injections and IV drugs which are having great effect on reducing the cancer symptoms.

However, just when you think you know what to expect, something new happens. Shortly after the┬áRituximab injection I started to have a little tickle in my throat and was coughing a bit. The nurse noticed this right away and started asking questions about it and took my vital signs (all good) and looked at the injection site for any redness etc. (none found). She then called the oncologist and they decided to classify this as a “reaction” to the drug. As a result I was give more Benadryl via IV and about an additional 30 minutes of monitoring before resuming the other chemotherapy drugs. The coughing was quite minor and stopped in about 10 minute so I didn’t think much of it but they took it quite seriously. The net result was that the session was a fair bit longer that the last time due to delay in getting started plus this mid-treatment time-out as well as a very lazy afternoon as the Benadryl seemed to make me quite tires/sleepy.